Oklahoma, 2014

Hail and Damaging Winds in Oklahoma, April 3, 2014

April 3, 2014 · NWS TSA · 39 events in 14 counties and zones

High-based thunderstorms moved through eastern Oklahoma during the late morning hours of the 3rd. Large hail and isolated damaging wind gusts occurred with that activity.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$561,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

High-based thunderstorms moved through eastern Oklahoma during the late morning hours of the 3rd. Large hail and isolated damaging wind gusts occurred with that activity. Other severe thunderstorms developed along an approaching cold front and dry line during the early afternoon over eastern Oklahoma. These storms produced large hail up to tennis ball size and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 3, 5:34 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 3, 5:34 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
634 AM CDT THU APR 3 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CEILINGS WILL CONTINUE THIS MORNING OVER MUCH OF THE AREA
BEFORE SLOWLY LIFTING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
OVER NW AR TAFS SITES THIS EVENING WITH IFR CONDITIONS IN THE
STRONGER STORMS. OTHERWISE...VFR CONDITIONS EXPECTED BEHIND THE
FRONT AS SURFACE HIGH PRESSURE BUILDS OVER THE AREA INTO THE
OVERNIGHT HOURS.

&&

.PREV DISCUSSION... /ISSUED 417 AM CDT THU APR 3 2014/

DISCUSSION...
A SURFACE LOW WAS LOCATED ACROSS NORTHWEST OKLAHOMA EARLY THIS
MORNING WITH A DRYLINE EXTENDING SOUTHWARD ACROSS WESTERN OKLAHOMA
INTO NORTHERN TEXAS AND A STATIONARY FRONTAL BOUNDARY STRETCHING
INTO SOUTHEASTERN KANSAS. THESE FEATURES WILL BE THE MAIN FOCUS
FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY OVER THE NEXT 24-HRS
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

THE SURFACE LOW AND DRYLINE WILL SHIFT EASTWARD TODAY AS AN UPPER
LEVEL TROF AXIS OVER THE DESERT SOUTHWEST MOVES INTO THE SOUTHERN
PLAINS TODAY. AHEAD OF THE APPROACHING DRYLINE...DEWPOINTS IN 60S
AND INCREASING INSTABILITY WILL CONTINUE TO CREATE AN UNSTABLE
ATMOSPHERE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
THUNDERSTORM CHANCES WILL INCREASE DURING THE DAY AND INTO THE
EVENING HOURS AS A MODERATE CAP WEAKENS AND THE DRYLINE ENTERS
INTO EASTERN OKLAHOMA EARLY THIS AFTERNOON. THE DRYLINE LOOKS TO
BE POSITIONED NEAR HIGHWAY 75 IN NORTHEAST OKLAHOMA AROUND 18Z AND
APPROACHING HIGHWAY 69 AROUND 21Z. UNSTABLE CONDITIONS WITHIN AN
AREA OF A WEAKENING CAP WILL SUPPORT THE POTENTIAL FOR SEVERE
WEATHER ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AT THIS
TIME THE GREATER POTENTIAL FOR SEVERE WEATHER LOOKS TO BE ACROSS
FAR EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS THROUGH THE
EVENING HOURS. ALL MODES OF SEVERE WEATHER...INCLUDING TORNADOES
WILL BE CAPABLE.

DURING THE AFTERNOON HOURS...AS THE DRYLINE ENTERS EASTERN
OKLAHOMA...GUSTY SOUTHWESTERLY WINDS...WARM TEMPS AND LOW
AFTERNOON RH VALUES WILL CREATE VERY HIGH FIRE DANGERS TO RED FLAG
CONDITIONS ACROSS PARTS OF NORTHEAST AND EAST CENTRAL OKLAHOMA.
HAVE ISSUED A RED FLAG WARNING AND ALSO A FIRE DANGER STATEMENT
FOR THE AFTERNOON HOURS FOR THESE LOCATIONS. SEE THE LATEST
/OKCRFWTSA...OKCRFDTSA/ FOR DETAILS.

THE STATIONARY FRONTAL BOUNDARY...CURRENTLY JUST NORTH OF THE
CWA...WILL GET A PUSH SOUTHEASTWARD THIS EVENING AS THE UPPER
LEVEL TROF AXIS LIFTS ACROSS THE PLAINS TONIGHT. THE COLD FRONT IS
FORECAST TO OVERTAKE THE DRYLINE ACROSS EASTERN OKLAHOMA DURING
THE EARLY TO MID EVENING HOURS AND PROCEED TO MOVE THROUGH THE CWA
OVERNIGHT...EXITING EARLY FRIDAY MORNING. THUNDERSTORM CHANCES
SHOULD BEGIN TO TAPPER OFF FROM WEST TO EAST THIS EVENING BEHIND
THE DRYLINE/COLD FRONT AND EXIT THE REGION WITH THE DEPARTING
UPPER LEVEL TROF AND COLD FRONT. BEHIND THE COLD FRONT...BREEZY
NORTHWESTERLY WINDS AND A COOLER AIRMASS WILL FILTER INTO THE
REGION FOR FRIDAY INTO THE WEEKEND. MORNING LOWS EARLY SATURDAY
MORNING COULD REACH NEAR/BELOW THE FREEZING MARK FOR LOCATIONS
NEAR THE KANSAS BORDER AND ALSO FOR FAR NORTHWEST ARKANSAS.

CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO RETURN TO THE REGION
SATURDAY NIGHT AND SUNDAY AS ANOTHER WAVE MOVES INTO THE SOUTHERN
PLAINS. THESE PRECIP CHANCES WILL REMAIN POSSIBLE INTO THE FIRST
PART OF THE NEXT WORK WEEK BEFORE THE UPPER LEVEL TROF AXIS
ASSOCIATED WITH THE WAVE FINALLY SHIFTS OFF TO THE EAST. NORTHERLY
FLOW DURING THIS TIME PERIOD WILL ALLOW FOR THE COOLER CONDITIONS
TO CONTINUE ACROSS THE REGION INTO THE MIDDLE PART OF NEXT WEEK.
AT THE FAR END/JUST BEYOND OF THE FORECAST PACKAGE...SOUTHERLY
FLOW LOOKS TO RETURN WITH WARMING TEMPS BACK UP NEAR/ABOVE THE
SEASONAL AVERAGE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM THURSDAY TO 7 PM THURSDAY FOR OKZ064-
     OKZ065-OKZ066-OKZ071-OKZ073.

AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Apr 3, 6:22 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
722 AM CDT THU APR 3 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
722 AM CDT THU APR 3 2014

...SEVERE WEATHER LIKELY LATE THIS AFTERNOON AND EVENING ACROSS FAR
   EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA....FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET....AROUND 400 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...THIS MORNING AND AGAIN AROUND 400 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...AROUND 400 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EAST CENTRAL OKLAHOMA.
	ONSET...MID AFTERNOON.

DISCUSSION...
A FEW ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THIS MORNING WITH THE
THREAT FOR LARGE HAIL.

A STRONG UPPER LEVEL STORM SYSTEM MOVING OVER THE FOUR CORNERS
REGION WILL QUICKLY LIFT INTO THE CENTRAL PLAINS TODAY. IN RESPONSE
...SURFACE LOW PRESSURE WILL MOVE INTO NORTHEAST OKLAHOMA THIS
AFTERNOON ACCOMPANIED BY A STRONG COLD FRONT AND ASSOCIATED DRY
LINE EXTENDING SOUTH INTO FAR SOUTHEAST OKLAHOMA.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
AHEAD OF THE DRY BY LATE AFTERNOON ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. ADDITIONAL SEVERE THUNDERSTORMS WILL LIKELY
DEVELOP THIS EVENING AS THE COLD FRONT MOVES THROUGH FAR NORTHEAST
OKLAHOMA AND INTO NORTHWEST ARKANSAS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREAT...HOWEVER ISOLATED TORNADOES WILL
ALSO BE POSSIBLE...ESPECIALLY WITH ANY SUPERCELL STORMS THAT
DEVELOP AHEAD OF THE DRY LINE AND TO A LESSER EXTENT THE STORMS
THAT FORM ALONG THE COLD FRONT. LOCALLY HEAVY RAINFALL WILL ALSO
BE LIKELY IN THE STRONGER STORMS. THE SEVERE WEATHER THREAT WILL
END BY MIDNIGHT AS THE COLD FRONT SWEEPS SOUTHEAST OF THE AREA.

BEHIND THE DRY LINE...ACROSS EAST CENTRAL OKLAHOMA...DANGEROUS
FIRE WEATHER CONDITIONS WILL DEVELOP AS GUSTY SOUTHWEST WINDS
INCREASE WITH VERY WARM AND DRY CONDITIONS. ANY FIRES THAT DEVELOP
WOULD QUICKLY SPREAD OUT OF CONTROL. PLEASE REFER TO THE LATEST
FIRE WEATHER PRODUCT /OKCRFWTSA/ FOR THE LATEST INFORMATION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...FIRE WEATHER POTENTIAL AND HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
GUSTY NORTHWEST WINDS WILL CONTINUE BEHIND THE COLD FRONT INTO FRIDAY
WITH COOLER CONDITIONS. ANOTHER STRONG UPPER LEVEL TROUGH WILL
MOVE OUT OF THE DESERT SOUTHWEST AND INTO THE SOUTHERN PLAINS ON
SUNDAY WITH SCATTERED THUNDERSTORMS POSSIBLE ACROSS SOUTHEAST
OKLAHOMA. GUSTY NORTHWEST WINDS ON TUESDAY...BEHIND THE DEPARTING
SYSTEM...WILL AGAIN CREATE AN INCREASED FIRE DANGER THREAT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THE LATEST FORECASTS AS DETAILS AND POTENTIAL IMPACTS
CONTINUE TO BE REFINED THROUGHOUT THE DAY. WATCHES WILL LIKELY
BE ISSUED THIS AFTERNOON. A REVIEW OF YOUR SEVERE WEATHER SAFETY
AND ACTION PLANS IS RECOMMENDED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 3, 6:29 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 AM CDT THU APR 3 2014

OKZ049-073-075-031315-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
729 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHERN LATIMER

AT 729 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF
SARDIS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3451 9568 3459 9568 3459 9573 3465 9577
      3492 9516 3475 9506 3470 9506 3449 9567
TIME...MOT...LOC 1229Z 243DEG 41KT 3460 9564
Special weather statement, Apr 3, 6:52 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT THU APR 3 2014

OKZ073>075-031345-
HASKELL OK-LATIMER OK-PITTSBURG OK-
752 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN HASKELL...EASTERN PITTSBURG AND NORTHERN LATIMER

AT 753 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
HIGGINS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEQUIRE...WILBURTON...HIGGINS...
DAMON...GOWEN...PANOLA...RED OAK...HARTSHORNE AND ROBBERS CAVE STATE
PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3485 9558 3519 9505 3503 9492 3499 9493
      3476 9550
TIME...MOT...LOC 1253Z 237DEG 38KT 3484 9545

The radar

The Western Arkansas radar (KSRX), 70 km away, was scanning. The volume nearest the first event began at 13:24 UTC.

Open the radar archive at this moment

Event by event

34 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, Haskell

When
April 3, 7:24 AM CST
Where
Haskell County, 2.15 mi NNW of Lequire
Measured
0.75 in hail
Reported by
Public
Coordinates
35.130, -95.110

Thunderstorm Wind, Haskell

When
April 3, 7:24 AM CST
Where
Haskell County, 2.15 mi NNW of Lequire
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.130, -95.110

Strong thunderstorm wind blew down large tree limbs.

Hail, Sequoyah

When
April 3, 8:00 AM CST
Where
Sequoyah County, 1.03 mi S of Muldrow
Measured
1.25 in hail
Reported by
Public
Coordinates
35.405, -94.597

Hail, Tulsa

When
April 3, 1:02 PM CST
Where
Tulsa County, 1.71 mi WNW of Lynn Lane
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.162, -95.797

Hail, Tulsa

When
April 3, 1:28 PM CST
Where
Tulsa County, 3.82 mi SSW of Broken Arrow
Measured
1 in hail
Reported by
Public
Coordinates
36.003, -95.815

Hail, Tulsa

When
April 3, 1:31 PM CST
Where
Tulsa County, 1.81 mi SSW of Broken Arrow
Measured
1 in hail
Reported by
NWS Employee
Coordinates
36.027, -95.795

Hail, Tulsa

When
April 3, 1:32 PM CST
Where
Tulsa County, 1.71 mi NNE of Broken Arrow
Measured
0.88 in hail
Reported by
Public
Coordinates
36.072, -95.767

Hail, Wagoner

When
April 3, 1:34 PM CST
Where
Wagoner County, 1.77 mi SW of Oneta
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.003, -95.743

Thunderstorm Wind, Tulsa

When
April 3, 1:35 PM CST
Where
Tulsa County, 0.74 mi SSW of Bixby
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
35.940, -95.883

Strong thunderstorm wind blew off shingles from a home.

Hail, Rogers

When
April 3, 1:35 PM CST
Where
Rogers County, 1 mi NW of Tiawah
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
36.280, -95.583

Hail, Wagoner

When
April 3, 1:36 PM CST
Where
Wagoner County, 3 mi NNW of Oneta
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.060, -95.741

Hail, Wagoner

When
April 3, 1:46 PM CST
Where
Wagoner County, 3 mi SE of Broken Arrow
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
36.019, -95.742

Thunderstorm Wind, Wagoner

When
April 3, 1:48 PM CST
Where
Wagoner County, 2.15 mi NNW of Oneta
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.050, -95.731

Thunderstorm wind gusted to around 70 mph.

Hail, Rogers

When
April 3, 2:08 PM CST
Where
Rogers County, 0.78 mi NW of Inola
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
36.159, -95.508

Hail, Mayes

When
April 3, 2:11 PM CST
Where
Mayes County, 1.4 mi SSE of Adair
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.411, -95.260

Hail, Wagoner

When
April 3, 2:34 PM CST
Where
Wagoner County, Coweta
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
35.950, -95.650

Hail, Ottawa

When
April 3, 2:35 PM CST
Where
Ottawa County, 1.67 mi NW of Wyandotte
Measured
1 in hail
Reported by
Public
Coordinates
36.818, -94.750

Thunderstorm Wind, Mayes

When
April 3, 2:54 PM CST
Where
Mayes County, 2 mi S of Mazie
Measured
61 kt (70 mph) measured gust
Reported by
Emergency Manager
Coordinates
36.071, -95.370

Thunderstorm wind gusts to 70 mph were measured by emergency management personnel.

Hail, Okmulgee

When
April 3, 2:58 PM CST
Where
Okmulgee County, 0.71 mi NW of Morris
Measured
1 in hail
Reported by
Public
Coordinates
35.608, -95.859

Hail, Wagoner

When
April 3, 3:34 PM CST
Where
Wagoner County, 1.61 mi SSE of La Barge
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.958, -95.370

Hail, Delaware

When
April 3, 3:34 PM CST
Where
Delaware County, Leach
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
36.200, -94.920

Hail, Delaware

When
April 3, 3:54 PM CST
Where
Delaware County, 1 mi E of Kansas
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.200, -94.782

Hail, Muskogee

When
April 3, 3:59 PM CST
Where
Muskogee County, 2 mi WNW of Muskogee
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.761, -95.403

Thunderstorm Wind, Cherokee

When
April 3, 4:05 PM CST
Where
Cherokee County, Hulbert
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.930, -95.150

Thunderstorm wind gusted to around 70 mph.

Hail, Muskogee

When
April 3, 4:08 PM CST
Where
Muskogee County, Muskogee
Measured
1 in hail
Reported by
Public
Coordinates
35.750, -95.370

Hail, Muskogee

When
April 3, 4:11 PM CST
Where
Muskogee County, Muskogee
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
35.750, -95.370

Hail, Muskogee

When
April 3, 4:15 PM CST
Where
Muskogee County, 1.32 mi SW of Shopton
Measured
2 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.715, -95.364

Hail, Muskogee

When
April 3, 4:16 PM CST
Where
Muskogee County, Ft Gibson
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.800, -95.250

Hail, McIntosh

When
April 3, 4:22 PM CST
Where
McIntosh County, 2 mi NW of Pierce
Measured
1.75 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.450, -95.745

Hail, Muskogee

When
April 3, 4:24 PM CST
Where
Muskogee County, 0.72 mi SE of Muskogee
Measured
1.75 in hail
Property damage
$15,000
Reported by
Storm Chaser
Coordinates
35.743, -95.361

Hail, Muskogee

When
April 3, 4:30 PM CST
Where
Muskogee County, 1.05 mi WNW of Bacone
Measured
2.5 in hail
Property damage
$25,000
Reported by
Storm Chaser
Coordinates
35.754, -95.348

Hail, McIntosh

When
April 3, 4:35 PM CST
Where
McIntosh County, 2.46 mi NNW of Brush Hill
Measured
1.75 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.453, -95.645

Hail, Adair

When
April 3, 4:40 PM CST
Where
Adair County, 0.6 mi N of Ballard
Measured
0.88 in hail
Reported by
Public
Coordinates
36.109, -94.570

Hail, McIntosh

When
April 3, 4:52 PM CST
Where
McIntosh County, 2.86 mi N of Checotah
Measured
1.75 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.471, -95.522

Hail, Cherokee

When
April 3, 4:56 PM CST
Where
Cherokee County, Tahlequah
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.920, -94.970

Hail, McIntosh

When
April 3, 5:10 PM CST
Where
McIntosh County, 2.23 mi NNW of Checotah
Measured
2.5 in hail
Property damage
$500,000
Reported by
Storm Chaser
Coordinates
35.458, -95.539

Tennis ball size hail damaged businesses, homes, and vehicles.

Hail, Cherokee

When
April 3, 5:12 PM CST
Where
Cherokee County, 0.81 mi SW of Park Hill
Measured
1 in hail
Reported by
Public
Coordinates
35.860, -94.958

Hail, Adair

When
April 3, 6:04 PM CST
Where
Adair County, 1.17 mi WNW of Stillwell Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.838, -94.638

Hail, Pushmataha

When
April 3, 9:05 PM CST
Where
Pushmataha County, 0.64 mi NNW of Clayton
Measured
0.75 in hail
Reported by
Public
Coordinates
34.589, -95.354

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510757, 510758, 510759, 510760, 510761, 510762, 510763, 510764, 510765, 510766, 510767, 510768, 510769, 510770, 510771, 510772, 510773, 510774, 510775, 510776, 510777, 510778, 510779, 510780, 510781, 510782, 510783, 510784, 510785, 510786, 510787, 510788, 510789, 510790, 510791, 510792, 510793, 510794, 510795.